MAUDE Adverse Event Report: STRYKER GMBH KIRSCHNER WIRE Ø1.25X150MM; PLATE, FIXATION, BONE

STRYKER GMBH KIRSCHNER WIRE Ø1.25X150MM; PLATE, FIXATION, BONE
Catalog Number 390157
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event of infection could be confirmed.A medical statement was provide from stryker's clinical expert regarding this event.The statement noted the following: "wound infections are unfortunately not uncommon after general/ trauma/ orthopedic surgery or any other form of surgery.This trauma seems to have been a big one, especially for the foot, since there were so many fractures and joints involved.To be more clear, there also was quite a lot of soft tissue damage next to bone damage.The more severe the trauma, the more careful a surgeon should plan and perform the surgery".Contributing factors to a postoperative wound infection are: the k-wire which leaves a direct connection between the contaminated environment and the inside of the patient.The drainage system which is a known reason for infection as well.Other factors that might contribute (not reported in the complaint): time of surgery after the initial trauma.Surgery is recommended within 24 hours or after at least a week, to get the swelling down and the hematoma partly resorbed.A swollen foot with hematoma is a perfect place for bacteria to thrive.Even without the conditions mentioned, a wound infection could have occurred, but in this case we have a couple of more clear factors that might have contributed to this infection".Since the reported device was sold unsterile, it is the responsibility of the user to insure its sterility.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.As a conclusion, the root cause of this event is most probably related to user, patient and environmental issues.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device not available for return.Disposed of after case.
 
Event or Problem Description
It was reported: on (b)(6) 2019 the second, third, and fourth ending metatarsal bones of left foot were broken.On (b)(6) 2019 the surgeon performed surgery for the patient.The kirschner wire was implanted during the medical procedure.The cefodizime was injected to anti-inflammatory after procedure.The incision of left foot placed a drainage-tube.The drainage-tube was removed one day later.On october 28, 2019 the patient has fever and incision has exudate.The body temperature is 39.1.The fever stayed high for three days.The highest body temperature is 39.4.On (b)(6) 2019 the surgeon found the patient¿s left foot red and swollen, incision fester.It can¿t rule out kirschner wire caused infection.On (b)(6) the kirschner wire was removed from foot.Drug therapy was added to lai li xin injection to anti - inflammatory treatment.On the morning of (b)(6) 2019 the patient¿s foot red and swollen and incision situation have changed to better.On (b)(6) 2019 the red and swollen has disappeared, no secretion.The incision was sewn up for the second time.This case brought very big pain to patient.Affected incision healing and extend patient treatment time.

Brand Name
KIRSCHNER WIRE Ø1.25X150MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9440891
Report Number0008031020-2019-02046
Device Sequence Number4114690
Product Code HRS
UDI-Device Identifier37613327072502
UDI-Public37613327072502
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K000636
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2021
Device Catalogue Number390157
Device Lot Number04545V
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR